OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry van Driel
  • Vol. 28, Iss. 2 — Feb. 1, 2011
  • pp: 241–246

Generation of conical and spherical second harmonics in three-dimensional nonlinear photonic crystals with radial symmetry

Junjie Chen and Xianfeng Chen  »View Author Affiliations


JOSA B, Vol. 28, Issue 2, pp. 241-246 (2011)
http://dx.doi.org/10.1364/JOSAB.28.000241


View Full Text Article

Enhanced HTML    Acrobat PDF (822 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Two types of radially symmetric three-dimensional nonlinear photonic crystals with the cylindrical structure and the egglike structure are proposed, from which the conical and the spherical quadratic harmonic waves can be produced, respectively, by three-dimensional quasi-phase matching. First, the cylindrical structures with periodic and aperiodic modulations of the nonlinear coefficient are both studied, showing their significant advantages compared to the corresponding two-dimensional structures. The dependencies of the transverse and the longitudinal phase-matching periods on harmonic propagating directions are also calculated and analyzed. Then, the egglike structure is designed by programming and the distribution of reciprocal vectors is presented, indicating its ability to generate the spherical harmonic as a point light source. The investigation of the intensity distribution on the spherical wavefront is also performed, showing its strong dependence on the harmonic polarization and the quadratic nonlinear coefficients.

© 2011 Optical Society of America

OCIS Codes
(140.3380) Lasers and laser optics : Laser materials
(050.5298) Diffraction and gratings : Photonic crystals

ToC Category:
Nonlinear Optics

History
Original Manuscript: September 7, 2010
Revised Manuscript: November 12, 2010
Manuscript Accepted: November 16, 2010
Published: January 10, 2011

Citation
Junjie Chen and Xianfeng Chen, "Generation of conical and spherical second harmonics in three-dimensional nonlinear photonic crystals with radial symmetry," J. Opt. Soc. Am. B 28, 241-246 (2011)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-28-2-241

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited